Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 129, NWS Denver/Boulder, CO

July 10, 2009Adams County, Arapahoe County, Denver County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2009, 8:57 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2009, 8:57 PM MDT (02:57 UTC)
Expired
Jul 10, 2009, 9:28 PM MDT
In force
31 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

Counties Adams County, CO, Arapahoe County, CO, Denver County, CO

The radar

The Denver radar (KFTG), 27 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4048 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 110257
SVRBOU
COC001-005-031-110345-
/O.NEW.KBOU.SV.W.0129.090711T0257Z-090711T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
857 PM MDT FRI JUL 10 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
  SOUTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO
  CENTRAL DENVER COUNTY IN NORTHEAST COLORADO

* UNTIL 945 PM MDT

* AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 
  THIS STORM WAS LOCATED OVER CENTRAL DENVER...MOVING NORTHEAST AT 10
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SOUTHWESTERN DENVER INTERNATIONAL AIRPORT...NORTHEASTERN
  ENGLEWOOD...DENVER...SOUTHWESTERN COMMERCE CITY AND WESTERN AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3982 10475 3966 10478 3966 10501 3982 10502
TIME...MOT...LOC 0257Z 242DEG 12KT 3974 10492

$$
3 follow-up statements
000 
WWUS55 KBOU 110303
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
903 PM MDT FRI JUL 10 2009

COC001-005-031-110345-
/O.CON.KBOU.SV.W.0129.000000T0000Z-090711T0345Z/
ARAPAHOE CO-ADAMS CO-DENVER CO-
903 PM MDT FRI JUL 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR CENTRAL DENVER...SOUTHWESTERN ADAMS AND NORTHWESTERN ARAPAHOE
COUNTIES...

AT 903 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
CENTRAL DENVER...MOVING NORTHEAST AT 15 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHWESTERN DENVER INTERNATIONAL AIRPORT...NORTHEASTERN ENGLEWOOD...
DENVER...SOUTHWESTERN COMMERCE CITY AND WESTERN AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3982 10475 3966 10478 3966 10501 3982 10502
TIME...MOT...LOC 0303Z 242DEG 12KT 3974 10490

$$
000 
WWUS55 KBOU 110317
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
917 PM MDT FRI JUL 10 2009

COC001-005-031-110345-
/O.CON.KBOU.SV.W.0129.000000T0000Z-090711T0345Z/
ARAPAHOE CO-ADAMS CO-DENVER CO-
917 PM MDT FRI JUL 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR CENTRAL DENVER...SOUTHWESTERN ADAMS AND NORTHWESTERN ARAPAHOE
COUNTIES...

AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
WESTERN AURORA...OR 9 MILES EAST OF DENVER...MOVING NORTHEAST AT 15
MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHWESTERN DENVER INTERNATIONAL AIRPORT...NORTHEASTERN ENGLEWOOD...
DENVER...SOUTHWESTERN COMMERCE CITY AND WESTERN AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3982 10475 3966 10478 3966 10501 3982 10502
TIME...MOT...LOC 0318Z 242DEG 12KT 3976 10479

$$
000 
WWUS55 KBOU 110328
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
928 PM MDT FRI JUL 10 2009

COC001-005-031-110338-
/O.CAN.KBOU.SV.W.0129.000000T0000Z-090711T0345Z/
ARAPAHOE CO-ADAMS CO-DENVER CO-
928 PM MDT FRI JUL 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DENVER...SOUTHWESTERN
ADAMS AND NORTHWESTERN ARAPAHOE COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO 
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.  HOWEVER HEAVY RAINFALL 
MAY STILL OCCUR IN SOME AREAS WITH SOME LOCALIZED MINOR FLOODING OF 
STREETS.

LAT...LON 3982 10475 3966 10478 3966 10501 3982 10502
TIME...MOT...LOC 0328Z 242DEG 12KT 3978 10475

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:15 PM MDT, 5 hours 42 minutes earlier.

Area forecast discussion, Jul 10, 3:15 PM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT FRI JUL 10 2009

.SHORT TERM...A STRONGLY CAPPED AND VERY MOIST BOUNDARY LAYER
BLANKETING THE PLAINS NOW BEGINNING TO ERODE ALONG THE EDGES/UP
AGAINST THE FOOTHILLS AND PALMER DIVIDE. NEED UPR 80S/LOWER 90S
FARTHER OUT ON THE PLAINS TO BREAK THE INVERSION LAYER UP NEAR
750MB. WHEREAS CLOSER TO THE FOOTHILLS...CONVECTIVE TEMPS ALMOST
REACHED. ONLY A MATTER OF TIME BEFORE WE SEE CONVECTIVE INITIATION
OVER THE FOOTHILLS AND PALMER DIVIDE...HOWEVER HAVE NOTICED A DROP
IN DEWPTS IN THESE AREAS WHICH HAS RAISED THE CONVECTIVE TEMP IN
THESE AREAS.  IN THE PAST 2 HOURS...DEWPT AT DIA FELL 5F...BUT ITS
STILL A RESPECTABLE 58F. BUFKIT SOUNDINGS INDICATE AN IMPRESSIVE
3850J/KG OF CAPE AND NO CIN AT DENVER SHOULD WE REACH A TEMPERATURE
OF 89F. CERTAINLY SOMETHING TO KEEP AN EYE ON.

BELIEVE OTHER REASON FOR THE LACK AND/OR DELAY IN T-STORM DVLPMNT
MAY BE DUE TO THE VERY DRY LOW/MID-LVL AIR WEST OF THE CONT DIVIDE.
MID-AFTERNOON SFC DEWPTS UP THERE ONLY IN THE TEENS/20S WITH A DRY
19F DEWPT ATOP COPPER MTN. FCST SOUNDINGS SHOW SOME MOISTENING AT
MID-LEVELS NEXT SEVERAL HOURS AS THE PLUME OF MOISTURE ROUNDING THE
FRINGE OF THE SRN GREAT PLAINS RIDGE MAKES A GRADUAL SEWRD SHIFT.
THEREFORE SHOULD SEE ISOLATED/SCATTERED STORMS FORMING OVER THE MTN
RIDGES IN THE NEXT FEW HOURS. AND IT IS THESE STORMS THAT COULD
INITIATE STORM ON THE NEARBY PLAINS. HOWEVER...HAVE ALREADY SEEN A
FEW STORMS FIRING OVER SRN LINCOLN COUNTY.

DURING THE NEXT SEVERAL HOURS....COULD SEE T-STORMS OVER AND ALONG
THE FOOTHILLS AND PALMER DIVIDE MOVING OUT ONTO THE PLAINS. BUT
DOUBTFUL ANY WILL BE ABLE TO SUPPORT A WELL DVLPD UPDRAFT ACROSS THE
FAR NERN CORNER EVEN WITH EFFECTIVE BULK SHEAR APPROACHING 30KTS.
THEN AGAIN...SHOULD ONE SUCH UPDRAFT FORM...COULD SEE SOME PRETTY
EXPLOSIVE DEVELOPMENT WITH ALL OF THE POTENTIAL INSTABILITY
AVAILABLE. AFTER MIDNIGHT THE LOSS OF HEATING AND THE LACK OF ANY
SHORTWAVES AROUND...SHOULD SEE THE LAST OF THE CONVECTION BEING
REPLACED BY AREAS OF FOG ON THE PLAINS. WITH THE NAM AND GFS SHOWING
MEAN LAYER PW VALUES INCHING UP OVER 1.5 INCHES OVERNIGHT WITH
E-SELY LOW-LVL FLOW...COULD SEE AREAS OF DENSE FOG ESPECIALLY WITHIN
THE SOUTH PLATTE RIVER VALLEY. COULD SEE SOME OF THIS FOG REACHING
THE METRO AREA SOMETIME AROUND 12Z OR 13Z/SATURDAY.

ON SATURDAY...MODELS STILL SHOW A SUBSTANTIAL AMOUNT OF MOISTURE ON
THE PLAINS. HIGHER ELEVATIONS SHOULD ALSO GET INTO THE ACT. THE DAY
SHOULD START OUT SIMILAR TO TODAY WITH A WIDE AREA OF FOG ON THE
PLAINS AND PCLDY SKIES IN THE HIGH COUNTRY. THEN MODELS SHOW A
RATHER SIGNIFICANT SHORTWAVE RIDING OVER THE TOP OF THE UPPER RIDGE
AND ACROSS NERN COLORADO LATE AFTERNOON OR EARLY EVENING. AT THE
SFC...OLD FRONTAL BNDRY STALLED OUT ACROSS E-CNTRL COLORADO MAY ALSO
ACT AS A FOCUS FOR SCATTERED POSSIBLY STRONG STORM DVLPMNT. WIND
FIELDS SHOW BRISK SELY FLOW ADVECTING HIGH DEWPT AND THETA-E AIR UP
INTO THE FCST AREA THRU THE DAY.  HEAVY RAIN AND LARGE HAIL A
POSSIBILITY. SPC HAS NERN COLORADO UNDER A SLIGHT RISK FOR SEVERE
TOMORROW. NOT UNLIKE TODAY SHOULD SEE INITIAL STORM DVLPMNT OVER AND
NEAR THE FRONT RANGE AND PALMER DVD BEFORE MOVING OUT ONTO THE
PLAINS DURING THE AFTERNOON. LASTLY...LOOKING FOR A 1-2C JUMP IN THE
MAX TEMPERATURE.

.LONG TERM...THE UPPER RIDGE CENTER IS PROGGED TO STAY JUST
SOUTHEAST OF COLORADO SATURDAY NIGHT AND SUNDAY.  SUNDAY NIGHT AND
MONDAY...THE UPPER RIDGE MOVES WESTWARD TO BE SOUTH OF COLORADO.
THE RIDGE FLATTENS SOMEWHAT MONDAY AFTERNOON AND NIGHT AS AN UPPER
TROUGH PUSHES EASTWARD TO THE NORTH OF COLORADO.  THE FLOW ALOFT IS
WEST-SOUTHWESTERLY THROUGH THE PERIODS.  SPEEDS ARE MAINLY IN THE 35
TO 60 KNOT RANGE.  QG VERTICAL VELOCITY FIELDS SHOW WEAK UPWARD
MOTION MOST OF THE PERIODS.  THE BOUNDARY LATER FLOW HAS AN EASTERLY
COMPONENT TO IT MUCH OF THE TIME SATURDAY NIGHT THROUGH SUNDAY
NIGHT.  BY MONDAY...THE LOW LEVEL FLOW HAS A DOWNSLOPING COMPONENT
TO IT.  FOR MOISTURE...THERE IS QUITE A BIT SATURDAY NIGHT INTO
SUNDAY NIGHT...WITH SOME DRYING ON MONDAY.  PRECIPITABLE WATER
VALUES RANGE FROM 0.90 TO 1.20 INCH SATURDAY NIGHT THROUGH SUNDAY
NIGHT.  FOR MONDAY THEY DRY OUT A BIT INTO THE 0.80 TO 1.00 INCH
RANGE.  BOUNDARY LAYER DEW POINT READINGS ARE PROGGED IN THE MID 50S
TO LOWER 60S F SATURDAY NIGHT THROUGH MID DAY MONDAY.  BY MONDAY
AFTERNOON THEY DECREASE INTO THE MID 40S TO MID 50S FOR MUCH OF THE
PLAINS.  STILL IN THE LOWER 60S OVER THE FAR NORTHEAST CORNER.
THERE IS A DECENT THETA-E AXIS OVER THE EASTERN TWO-THIRDS OF THE
FORECAST AREA SATURDAY NIGHT.  THERE IS A THETA-E AXIS OVER ALL THE
FORECAST AREA LATE DAY SUNDAY.  FOR LATE DAY MONDAY...THE THETA-E
AXIS IS OVER THE THE EASTERN BORDER AND PALMER RIDGE.  THERE IS
PRETTY HIGH CAPE PROGGED OVER MOST OF THE PLAINS AND FOOTHILLS
SATURDAY EVENING...WITH LITTLE OVER THE MOUNTAINS.  FOR LATE DAY
SUNDAY...IT LOOKS SIMILAR...WITH MORE OVER THE MOUNTAINS.  FOR LATE
DAY MONDAY...THERE IS DECENT CAPE OVER THE EASTERN HALF OF THE
PLAINS AND PALMER RIDGE...WITH LESS OVER THE REST OF THE PLAINS AND
FOOTHILLS.  THERE IS LITTLE IN THE MOUNTAINS MONDAY.  LAPSE RATE
FIELDS INDICATED PRETTY STEEP RATES SATURDAY EVENING AND LATE DAY
SUNDAY.  THERE IS A BIT OF MID LEVEL CAP OVER THE EASTERN PLAINS
BOTH PERIODS.  BY MONDAY...THE MID LEVEL CAP IS OVER MUCH OF THE
FORECAST AREA.  THE QPF FIELDS HAVE MEASURABLE RAINFALL OVER THE
FORECAST AREA ALL THREE LATE-DAY/EVENING PERIODS...THE MOST ON BOTH
SATURDAY EVENING AND LATE DAY SUNDAY.  SO FOR POPS...20%-30%S LOOK
GOOD FOR SATURDAY EVENING AND LATE DAY SUNDAY.  MONDAYS ARE LOWER.
FOR TEMPERATURES...SUNDAYS HIGHS ARE JUST A TAD ABOVE SATURDAYS.
MONDAYS WARM-UP ABOUT 2-4 C.  FOR THE LATER DAYS...TUESDAY THROUGH
FRIDAY...MODELS HAVE THE UPPER RIDGE JUST SOUTH OF COLORADO AND OVER
COLORADO THROUGH THE PERIOD.  MOISTURE IS NOT GREAT.  TEMPERATURES
LOOK AT OF A BIT ABOVE SEASONAL NORMALS.

&&

.AVIATION...STRONG INVERSION OVER THE AREA COULD BREAK IN THE NEXT
1-3 HOURS. SHOULD THIS OCCUR COULD SEE A COUPLE T-STORMS FORM
AND/OR MOVE ACROSS THE DENVER AREA WITH BRIEF HEAVY RAIN AND SMALL
HAIL A POSSIBILITY UNTIL 02Z THIS EVENING. MAY ALSO SEE CEILINGS
LOWERING TO 6000 FT AGL AND VSBYS AS LOW AS 4 MILES WITH THE HEAVIER
SHOWERS. BETWEEN 12Z AND 16Z/SATURDAY...COULD SEE AREAS OF FOG
FORMING OVER NORTHERN AND EASTERN PORTIONS OF THE DENVER METRO AREA.
THE FOG MAY LOWER VSBYS AT DENVER INTERNATIONAL AIRPORT TO BELOW 3
MILES DURING THIS EARLY MORNING PERIOD. THEN EXPECT TO ANOTHER ROUND
OF MID TO LATE AFTERNOON THUNDERSTORMS IN THE DENVER AREA.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

BAKER/RJK
Hazardous weather outlook, Jul 10, 11:16 AM MDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1116 AM MDT FRI JUL 10 2009

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1116 AM MDT FRI JUL 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AMPLE LOW LEVEL MOISTURE...LIGHT UPSLOPE FLOW AND DAYTIME HEATING
WILL PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS IN THE
MOUNTAINS AND ON THE HIGH PLAINS OF NORTHEAST COLORADO BY THE MIDDLE
OF THIS AFTERNOON. THUNDERSTORMS CHANCES ARE EXPECTED TO INCREASE
THIS EVENING UP AGAINST THE FOOTHILLS AND OUT ACROSS THE PLAINS AS
MOISTURE CONTINUES TO INCREASE WITH THE PASSAGE OF A WEAK UPPER
LEVEL WEATHER DISTURBANCE. A FEW LATE AFTERNOON AND EVENING STORMS
ON THE PALMER DIVIDE INCLUDING EASTERN ELBERT AND LINCOLN COUNTIES
MAY PRODUCE HEAVY RAINFALL AND SMALL HAIL. AFTER MIDNIGHT...LOOK FOR
STORMS TO END AND AREAS OF FOG TO FORM AGAIN ON THE PLAINS. THE FOG
ALONG THE SOUTH PLATTE RIVER MAY BECOME QUITE THICK TOWARDS MORNING
WITH VISIBILITIES LOWERING TO LESS THAN A MILE IN SOME
AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MUCH OF THE FORECAST AREA CAN EXPECT A CHANCE OF LATE DAY SHOWERS
AND THUNDERSTORMS SATURDAY AND SUNDAY.  BY MONDAY...CONTINUING
THROUGH MUCH OF NEXT WEEK...THERE WILL BE BUT A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS FOR ALL THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/RJK

In the hours before

Special weather statement, Jul 10, 3:17 PM MDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
317 PM MDT FRI JUL 10 2009

COZ047-102145-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
317 PM MDT FRI JUL 10 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHEASTERN LINCOLN COUNTY

AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED 9 MILES NORTH OF KARVAL...OR 29 MILES SOUTH OF LIMON.
ANOTHER STORM WAS LOCATED 3 MILES SOUTHEAST OF KARVAL AND ALSO COULD
PRODUCE PENNY SIZE HAIL.  BOTH STORMS WERE MOVING EAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WILD HORSE
POINT...KARVAL AND BOYERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3902 10318 3854 10319 3854 10357 3902 10358
TIME...MOT...LOC 2117Z 225DEG 20KT 3887 10351
Local storm report, Jul 10, 4:06 PM MDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
406 PM MDT FRI JUL 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             6 NW WILD HORSE POINT   38.61N 103.69W
07/10/2009  E1.00 INCH       LINCOLN            CO   TRAINED SPOTTER

            VERY HEAVY RAIN WITH MOSTLY PEA SIZE HAIL. A FEW STONES
            AS BIG AS QUARTERS.

&&

CLB
Special weather statement, Jul 10, 7:37 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
737 PM MDT FRI JUL 10 2009

COZ036-041-110200-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
737 PM MDT FRI JUL 10 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WEST CENTRAL ELBERT COUNTY
  SOUTHEASTERN DOUGLAS COUNTY

AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 2 MILES NORTH OF GREENLAND...
OR 22 MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA
PARK...LARKSPUR...KIOWA...GREENLAND...FRANKTOWN...ELIZABETH...ELBERT
AND CASTLE ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3942 10446 3914 10441 3914 10498 3941 10493
TIME...MOT...LOC 0137Z 215DEG 12KT 3918 10484
Special weather statement, Jul 10, 8:26 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
826 PM MDT FRI JUL 10 2009

COZ041-046-110300-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET
826 PM MDT FRI JUL 10 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WEST CENTRAL ELBERT COUNTY

AT 825 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 4 MILES SOUTH OF
ELIZABETH...OR 32 MILES NORTH OF COLORADO SPRINGS.  ANOTHER STORM
WAS LOCATED SOUTH OF ELBERT AS WELL ALONG THE ELBERT...EL PASO
COUNTY LINE.  BOTH STORMS WERE MOVING MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA
PARK...KIOWA...ELIZABETH AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3946 10418 3914 10419 3914 10464 3947 10464
TIME...MOT...LOC 0225Z 242DEG 12KT 3931 10460
Special weather statement, Jul 10, 8:38 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
838 PM MDT FRI JUL 10 2009

COZ039-040-043-110315-
CENTRAL AND SOUTH WELD COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
838 PM MDT FRI JUL 10 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHEASTERN JEFFERSON COUNTY
  SOUTHEASTERN BOULDER COUNTY
  NORTHWESTERN ADAMS COUNTY
  EXTREME SOUTHWESTERN WELD COUNTY
  BROOMFIELD COUNTY

AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED OVER SOUTHWESTERN BROOMFIELD...OR 15 MILES NORTHWEST OF
DENVER...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SUPERIOR...
LOUISVILLE...LAFAYETTE...FEDERAL HEIGHTS...ERIE...WESTMINSTER...
THORNTON...NORTHGLENN...BROOMFIELD AND NORTHEASTERN ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 4006 10491 3985 10493 3985 10518 4004 10515
TIME...MOT...LOC 0238Z 235DEG 14KT 3992 10511

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:37 PM MDTSpecial Weather StatementBOUDouglas23 min
Jul 10, 8:26 PM MDTSpecial Weather StatementBOUElbert34 min
Jul 10, 8:38 PM MDTSpecial Weather StatementBOUBroomfield37 min
Jul 10, 9:00 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver, Jefferson90 min
Jul 10, 9:01 PM MDTAreal Flood AdvisoryBOUBoulder, Broomfield89 min
Jul 10, 9:31 PM MDTSpecial Weather StatementBOUAdams, Arapahoe29 min
Jul 10, 10:51 PM MDTSevere Thunderstorm WarningBOUWeld54 min
Jul 10, 10:56 PM MDTTornado WarningBOUWeld21 min
Jul 10, 11:02 PM MDTFlash Flood WarningBOUWeld3 hr
Jul 11, 3:35 PM MDTSevere Thunderstorm WarningBOUElbert40 min
Jul 11, 4:09 PM MDTSevere Thunderstorm WarningBOUElbert40 min
Jul 11, 4:15 PM MDTSevere Thunderstorm WarningBOUElbert27 min
Jul 11, 4:48 PM MDTSevere Thunderstorm WarningBOUWashington42 min
Jul 11, 5:06 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln39 min
Jul 11, 5:28 PM MDTTornado WarningBOUElbert, Lincoln47 min
Jul 11, 5:30 PM MDTSevere Thunderstorm WarningBOUWashington60 min
Jul 11, 5:51 PM MDTFlash Flood WarningBOUWashington2 hr
Jul 11, 5:57 PM MDTSevere Thunderstorm WarningBOUWeld63 min
Jul 11, 5:59 PM MDTTornado WarningBOUElbert, Lincoln22 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.